Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

The constrained least gradient problem in $ {\bf R}\sp n$


Authors: Peter Sternberg, Graham Williams and William P. Ziemer
Journal: Trans. Amer. Math. Soc. 339 (1993), 403-432
MSC: Primary 49Q20
MathSciNet review: 1126213
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the constrained least gradient problem

$\displaystyle \inf \left\{ {\int_\Omega {\vert\nabla u\vert dx:u \in {C^{0,1}}(... ...a u\vert \leq 1\;{\text{a.e.}},u = g\;{\text{on}}\;\partial \Omega } } \right\}$

which arises as the relaxation of a nonconvex problem in optimal design. We establish the existence of a solution by an explicit construction in which each level set is required to solve an obstacle problem. We also establish the uniqueness of solutions and discuss their structure.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 49Q20

Retrieve articles in all journals with MSC: 49Q20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1993-1126213-2
PII: S 0002-9947(1993)1126213-2
Article copyright: © Copyright 1993 American Mathematical Society